Mississippi, 2012Hail and Damaging Winds in Mississippi, April 5, 2012
April 5, 2012 · NWS JAN · 15 events in 9 counties and zones
A slow moving cut-off upper low brought showers and thunderstorms to the region on April 5th. Large hail fell across a good portion of the region, along with a few instances of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $157,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cut-off upper low brought showers and thunderstorms to the region on April 5th. Large hail fell across a good portion of the region, along with a few instances of wind damage. The largest hail fell across Washington County where golf ball size hail shattered the windshield of at least one car in Arcola.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 4, 8:43 PM CST, 4 hours 57 minutes earlier.
Area forecast discussion, Apr 4, 8:43 PM CST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CDT WED APR 4 2012
.UPDATE...EVENING ANALYSIS SHOWED PLENTY OF DRY AIR HAD FOLLOWED THE
WEDNESDAY MORNING MCS INTO MUCH OF OUR CWFA. PWATS HAD DROPPED TO
JUST UNDER 1 INCH AT 00Z WITH VIRTUALLY NO LOW LEVEL CONVERGENCE
NOTED IN THE IMMEDIATE AREA TO FOCUS ANY ADDITIONAL TSRA. HOWEVER LL
MOISTURE RETURN HAD ALSO DEVELOPED UP THE SABINE RIVER VALLEY TO OUR
W AND MID LEVEL 7-500MB LAPSE RATES REMAIN QUITE IMPRESSIVE AT NEARLY
8C ALONG THE MS RIVER. A FIRST BATCH OF ELEVATED SHRA OVER NRN AND
CENTRAL LA WAS STRUGGLING TO DEVELOP SINCE 22Z AND HAVE BUMPED ALL
POPS DOWNWARD THRU MIDNIGHT.
THE MID LEVEL LOW SPINNING EWD ACROSS CENTRAL OK MOVES INTO NRN AR
OVERNIGHT AND THEN WRN TN THURSDAY MORNING. LATEST RUC13 SHOWS SOME
TSRA EVENTUALLY FORMING/DEVELOPING INTO SWRN/ SRN MS AFTER MIDNIGHT
WITH MORE INTENSE ACTIVITY STAYING S OF I-10. MEANWHILE...HRR/SREF
RUNS SHOW A SEPARATE AND MORE POTENT BAND OF TSRA FORMING ALONG A
KPBF-KMLU-KLFT AXIS ABOUT 09Z-12Z AND EXPANDING QUICKLY EWD INTO THE
WRN HALF OF CWFA THROUGH 15-18Z. THESE STORMS SHOULD REMAIN ELEVATED
BUT PACK A BIT OF PUNCH WITH QUARTER SIZED HAIL AND BRIEF WIND GUSTS
OF 50-60MPH BEING LIMITED BY WEAK LOW LEVEL WIND FIELDS/SHEAR.
HAVE GENERALLY BACKED OFF ON OVERNIGHT POPS FOR OUR ERN PORTIONS AND
THEN BOOSTED THEM IN THE MS PORTIONS THURSDAY MORNING AS A DISTINCT
VORT TROUGH SWINGS THE FINAL ROUND OF STORMS THROUGH THE CWFA. THESE
STORMS COULD INTENSIFY A BIT MORE AS THEY BECOME SURFACE BASED IN ERN
MS AROUND MIDDAY THURSDAY AND LAST INTO THE AFTERNOON HOURS./40/
&&
.AVIATION...VFR CONDITIONS PREVAILED ACROSS ALL SITES THROUGH EARLY
EVENING WITH ONLY CIRRUS LEVEL CLOUDS NOTED. EXPECT SOME BROKEN
CLOUD LAYERS 4-6K FEET DEVELOPING FROM W TO E THROUGH 06Z. MVFR
CONDITIONS DEVELOP 06Z-10Z TONIGHT...MAINLY SW OF HWY 49 AND SHOULD
BECOME AREAS OF IFR CONDITIONS IN CONVECTION AND LOW STRATUS THROUGH
16Z THU MORNING. CONDITIONS RETURN TO MOSTLY VFR AGAIN W OF I-55
18Z-20Z WHILE MVFR HOLDS FOR LOCATIONS TO THE E. A FEW STRONG TO
SEVERE STORMS WILL BE POSSIBLE EARLY THU ACROSS THE FAR WRN AREAS
GENERALLY ALONG AND WEST OF THE MS RIVER...THEN THE REST OF THE
REGION AFTER DAYBREAK./40/
&&
.PREV DISCUSSION... /ISSUED 344 PM CDT WED APR 4 2012/
DISCUSSION...LATE THIS AFTERNOON INTO THURSDAY...AS ELUDED TO
EARLIER THE EXPANSIVE AREA OF SHOWERS AND STORMS...NOW WELL OFFSHORE
OVER THE NORTH CENTRAL GULF OF MEXICO...THAT MOVED ACROSS THE
FORECAST AREA OVERNIGHT INTO THIS MORNING HELPED TO STABILIZE OUR
AIRMASS FOR TODAY THUS LIMITING CONVECTIVE DEVELOPMENT. THE CIRRUS
DEBRIS FROM SAID AREA REMAINS OVER A GOOD PORTION OF THE CWA BUT IS
ERODING FROM WEST TO EAST. AS THE ATMOSPHERE WARMS AND SLOWLY
DESTABILIZE LATE THIS AFTERNOON INTO THIS EVENING...ISOLATED SHOWERS
OR STORMS COULD POPPING UP ACROSS THE AREA.
MODELS CONTINUE TO SHOW THE AIRMASS OVER THE REGION GRADUALLY
RECOVERING LATE THIS AFTERNOON AND INTO TONIGHT AHEAD OF A COLD
FRONT CURRENTLY OVER EAST TEXAS AND A VIGOROUS UPPER LOW SPINNING
INTO WEST CENTRAL OKLAHOMA. WHILE LITTLE MOVEMENT IS OCCURRING WITH
THIS SYSTEM...AN UPPER LEVEL TROUGH DROPPING SOUTHEAST ACROSS THE
PACIFIC NORTHWEST THIS EVENING WILL CAUSE THIS FRONT AND UPPER LOW
TO SPEED ITS EASTWARD PROGRESSION UP A BIT... BRINGING IT CLOSER TO
THE ARKLAMISS REGION OVERNIGHT...AND EVENTUALLY THROUGH THE REGION
DURING THE COURSE OF THE DAY THURSDAY.
CURRENT THINKING IS THAT IF WE INDEED SEE ANY SEVERE WEATHER ACROSS
THE CWA...IT'LL BE FROM LATE TONIGHT INTO THURSDAY AS LOBES OF
ASCENT ROTATE AROUND THE BASE OF THE AFOREMENTIONED UPPER LOW AIDING
IN THE DEVELOPMENT OF CONVECTION. HIGH-RES AND EVEN SOME OF THE
GLOBAL MODELS AGREE WITH THIS. ONCE AGAIN THE HIGH-RES MODELS HAVE
DONE A GOOD JOB WITH THIS PATTERN/REGIME WE'RE CURRENTLY DEALING
WITH. BECAUSE OF THIS...I'M FINDING IT DIFFICULT TO STRAY TOO FAR
FROM THEIR ASSESSMENT.
WITH THE ATMOSPHERE AGAIN IN THE PROCESS OF RECOVERING AND BETTER
INSTABILITY IN PLACE...COUPLED WITH BETTER FORCING COMING IN FROM
THE WEST...CONTINUED STEEP MID-LEVEL LAPSE RATES...AND ADEQUATE WIND
SHEAR...SHOWERS AND STORMS SHOULD BEGIN TO INITIATE ACROSS NORTHERN
AND CENTRAL LOUISIANA THIS EVENING...AND PUSH EAST NORTHEAST INTO
THE FORECAST AREA LATER TONIGHT AND INTO THURSDAY. SOME MODELS ALSO
SUGGEST THAT ACTIVITY COULD CONGEAL INTO A COMPLEX AND RACE THROUGH
THE CWA OVERNIGHT INTO THURSDAY MORNING.
WITH ALL OF THAT SAID...WILL CONTINUE TO MENTION THE POTENTIAL FOR A
FEW STRONG TO SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS...WITH EVEN A TORNADO OR TWO POSSIBLE...IN THE
HWO TONIGHT INTO THURSDAY. THE BEST POTENTIAL FOR SUCH CONVECTION
TONIGHT APPEARS TO BE SW OF THE HIGHWAY 49 CORRIDOR...AND THEN
SHIFTING TO THE EASTERN HALF OF THE CWA ON THURSDAY. THE POTENTIAL
FOR HEAVY RAINFALL PERHAPS RESULTING IN SOME LOCALIZE FLASH FLOODING
CANNOT BE RULED OUT EITHER...ESPECIALLY ACROSS MY SOUTHERN ZONES
WHERE A GENERAL 1-2 INCHES OF RAIN FELL AS A RESULT OF YESTERDAY AND
THIS MORNING'S ACTIVITY. WILL HOLD OFF ON ISSUING A FLASH FLOOD
WATCH THOUGH AS A GOOD BIT OF UNCERTAINTY REMAINS WITH HOW THINGS
WILL EXACTLY UNFOLD TONIGHT INTO TOMORROW. /19/
THURSDAY NIGHT THROUGH NEXT TUESDAY...GLOBAL MODELS ARE IN EXCELLENT
AGREEMENT THAT THE MID LEVEL RIDGE WILL REBUILD OVER THE ARKLAMISS
BRINGING A RETURN TO DRY CONDITIONS AND NEAR TO ABOVE NORMAL
TEMPERATURES AS WE GO INTO THE WEEKEND. MODELS HAVE BACKED OFF ON
THE INFLUENCE OF A NORTHERN STREAM TROUGH THAT WAS EXPECTED TO BRING
A RETURN TO SHOWER/TSTM CHANCES FROM SUNDAY INTO MONDAY...AND THIS
SEEMS REASONABLE GIVEN THE STRENGTH OF THE RIDGE IN PLACE. HAVE
FOLLOWED MEX MOS GUIDANCE AND LIMITED SMALL RAIN CHANCES TO
MONDAY/MON NIGHT FOR NOW.
OTHERWISE...IT STILL APPEARS THERE WILL BE A CHANGE IN THE PATTERN
FOR EARLY-MID NEXT WEEK WITH MODELS CONTINUING TO SHOW RETROGRESSION
OF THE MEAN RIDGE POSITION AND DEVELOPMENT OF A STRONG EASTERN CONUS
TROUGH. THIS WOULD INDUCE COOL NORTHWEST FLOW OVER THE ARKLAMISS AND
A PERIOD OF COOLER WEATHER AND BELOW NORMAL TEMPERATURES IF IT
VERIFIES. AT THIS TIME...IT DOES NOT LOOK COOL ENOUGH TO BRING A
LATE SEASON FROST/FREEZE. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 60 80 54 76 / 40 50 6 4
MERIDIAN 62 82 52 77 / 34 52 11 4
VICKSBURG 57 80 54 77 / 53 33 4 4
HATTIESBURG 64 83 57 81 / 36 47 4 3
NATCHEZ 61 80 55 77 / 53 31 4 3
GREENVILLE 57 79 54 72 / 52 23 2 3
GREENWOOD 59 80 52 73 / 39 39 5 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 4, 12:55 PM CST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT WED APR 4 2012
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
155 PM CDT WED APR 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS
FOR LATE TONIGHT INTO THURSDAY. A COMPLEX OF STORMS IS EXPECTED TO
AFFECT THE FAR WESTERN AREAS GENERALLY ALONG AND WEST OF THE
MISSISSIPPI RIVER LATE TONIGHT THEN CROSS THE REST OF THE REGION ON
THURSDAY. THIS WILL BE DUE TO THE COMBINATION OF AN AREA OF LOW
PRESSURE IN THE UPPER ATMOSPHERE AND A FRONT. THE PRIMARY RISKS
WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND A TORNADO
OR TWO CAN NOT BE RULED OUT. THE STORMS SHOULD END BY THURSDAY
EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED ON THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
17
In the hours before
Special weather statement, Apr 5, 12:08 AM CST, 1 hour 32 minutes before
ARZ074-050640-
ASHLEY AR-
108 AM CDT THU APR 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
108 AM CDT THU APR 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 8 MILES WEST OF WEST CROSSETT AT 108 AM CDT...MOVING EAST
AT 30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3321 9213 3322 9209 3323 9210 3328 9204
3334 9159 3309 9157 3308 9214 3311 9214
3313 9212 3315 9211 3316 9214 3319 9214
TIME...MOT...LOC 0608Z 265DEG 26KT 3318 9211
EECSpecial weather statement, Apr 5, 12:29 AM CST, 1 hour 11 minutes before
ARZ074-LAZ007-050700-
ASHLEY AR-MOREHOUSE LA-
129 AM CDT THU APR 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
129 AM CDT THU APR 5 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL WAS LOCATED FROM FOUNTAIN HILL TO 20 MILES SOUTHWEST OF
CROSSETT AT 129 AM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE PARISH SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3315 9207 3340 9193 3339 9146 3332 9146
3313 9157 3283 9193 3283 9207 3287 9209
3301 9208 3303 9212 3306 9212 3309 9214
TIME...MOT...LOC 0629Z 273DEG 26KT 3338 9183 3315 9196
3290 9224
EECSpecial weather statement, Apr 5, 1:02 AM CST, 38 minutes before
ARZ075-050730-
CHICOT AR-
202 AM CDT THU APR 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
202 AM CDT THU APR 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF CHICOT JUNCTION AT 202
AM CDT...MOVING EAST AT 25 MPH.
PEOPLE IN CENTRAL CHICOT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3339 9110 3335 9114 3330 9114 3324 9110
3328 9108 3329 9106 3328 9104 3324 9106
3322 9109 3316 9109 3313 9146 3332 9146
TIME...MOT...LOC 0702Z 260DEG 22KT 3323 9137
DHBSpecial weather statement, Apr 5, 1:17 AM CST, 23 minutes before
MSZ034-050745-
WASHINGTON MS-
217 AM CDT THU APR 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT THU APR 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 30 TO 40 MPH WINDS WAS LOCATED 5 MILES WEST OF WAYSIDE AT 217 AM
CDT...MOVING EAST AT 30 MPH.
PEOPLE IN CENTRAL WASHINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3327 9076 3327 9073 3323 9074 3320 9068
3320 9108 3322 9109 3328 9104 3328 9108
3324 9110 3330 9114 3335 9114 3337 9112
3338 9115 3337 9112 3339 9110 3342 9076
TIME...MOT...LOC 0717Z 264DEG 24KT 3329 9110
DHBSpecial weather statement, Apr 5, 1:17 AM CST, 23 minutes before
LAZ007-008-015-050805-
RICHLAND LA-MOREHOUSE LA-WEST CARROLL LA-
217 AM CDT THU APR 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT THU APR 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 10 MILES SOUTHWEST OF BASTROP AT
218 AM CDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL WEST CARROLL...SOUTHERN MOREHOUSE AND EXTREME
NORTHEASTERN RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3279 9206 3286 9142 3262 9141 3260 9194
3265 9192 3266 9194 3268 9197 3270 9198
3268 9204 3270 9206 3274 9206 3276 9207
TIME...MOT...LOC 0718Z 265DEG 33KT 3269 9203
JAHail, Washington
- When
- April 5, 1:40 AM CST to 2:05 AM CST
- Where
- Washington County, Wayside to 0.6 mi NE of Mc Grath
- Measured
- 1.75 in hail
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 33.270, -91.030
A swath of golf ball size hail fell across Washington County. The hail shattered the windshield of a car in Arcola, and damaged the roof of a house and a mailbox north of Hollandale.
Hail, Yazoo
- When
- April 5, 4:15 AM CST
- Where
- Yazoo County, 0.58 mi E of Benton
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.830, -90.260
Hail, Washington
- When
- April 5, 5:03 AM CST
- Where
- Washington County, 0.9 mi SW of Manhattan
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 33.260, -90.880
Hail, Issaquena
- When
- April 5, 5:15 AM CST
- Where
- Issaquena County, 1.74 mi E of Mayersville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.900, -91.040
Hail, Yazoo
- When
- April 5, 5:44 AM CST to 6:27 AM CST
- Where
- Yazoo County, 0.58 mi W of Campbellsville to 0.83 mi ESE of Benton
- Measured
- 1 in hail
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 32.820, -90.710
A swath of one inch hail damaged a corn crop near Holly Bluff.
Thunderstorm Wind, Yazoo
- When
- April 5, 6:12 AM CST to 6:15 AM CST
- Where
- Yazoo County, 0.83 mi WNW of Jonestown to 1.78 mi NW of Benton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.834, -90.444
A tree was blown down onto a power line southeast of Yazoo City. A tree was blown down along Midway Gin Road.
Hail, Holmes
- When
- April 5, 6:15 AM CST
- Where
- Holmes County, 2.42 mi WNW of Hebron
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.080, -90.170
One inch hail was covering the ground.
Hail, Madison
- When
- April 5, 6:37 AM CST
- Where
- Madison County, 4.01 mi NW of Ballard
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.640, -90.130
Hail, Madison
- When
- April 5, 6:45 AM CST
- Where
- Madison County, 1.75 mi W of Sloan
- Measured
- 1.5 in hail
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 32.570, -90.100
Large hail was falling along Nissan Parkway.
Hail, Madison
- When
- April 5, 6:49 AM CST
- Where
- Madison County, 0.69 mi S of Canton
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 32.610, -90.030
Golf ball size hail fell one mile north of Nissan Boulevard in Canton.
Hail, Kemper
- When
- April 5, 8:38 AM CST
- Where
- Kemper County, 2.71 mi NE of Townsend
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.780, -88.520
Hail, Jasper
- When
- April 5, 9:07 AM CST
- Where
- Jasper County, 1.36 mi ENE of Waldrup
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.980, -89.080
Thunderstorm Wind, Jasper
- When
- April 5, 9:25 AM CST
- Where
- Jasper County, 0.91 mi NE of Heidelberg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.890, -88.990
A couple of trees were blown down.
Hail, Clarke
- When
- April 5, 9:27 AM CST
- Where
- Clarke County, 1.89 mi WNW of Elwood
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.040, -88.810
Hail, Jones
- When
- April 5, 10:20 AM CST
- Where
- Jones County, 1.38 mi S of Hoy
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.730, -89.150
Pea to penny sized hail fell in the area, along with a few quarter size stones.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in North Carolina, April 5, 2012$200,000 · 1 in hail · 5 events
- Hail and Damaging Wind in South Carolina, April 5, 2012$70,000 · 1.75 in hail · 19 events
- Flash Flooding and Hail in Tennessee, April 5 to 6, 2012$33,000 · 1.5 in hail · 12 events
- Hail and Damaging Winds in Alabama, April 5, 20121.75 in hail · 32 events
- Hail in Arkansas, April 5, 2012$25,000 · 1.75 in hail · 4 events
- Flash Flooding and Hail in Alabama, April 5, 2012$5,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Alabama, April 5, 2012$17,000 · 51 kt wind · 9 events
- Flood and Hail in Tennessee, April 5, 20121 in hail · 9 events
- Winter Storm in Montana, April 5 to 6, 20128 events
- Winter Storm in Montana, April 5 to 7, 20128 events
- Hail in Louisiana, April 5, 20121.5 in hail · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 5, 20126 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373045, 373058, 373052, 373057, 373055, 373059, 373061, 373065, 373066, 373067, 373068, 373070, 373071, 373072, 373077.